Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 165, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Oct 26, 2008, 9:03 PM EDT for Erie County, Genesee County, Wyoming County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2008, 9:03 PM EDT (01:03 UTC)
- Expired
- Oct 26, 2008, 9:29 PM EDT
- In force
- 26 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 270103
SVRBUF
NYC029-037-121-270200-
/O.NEW.KBUF.SV.W.0165.081027T0103Z-081027T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
903 PM EDT SUN OCT 26 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ERIE COUNTY IN WESTERN NEW YORK
GENESEE COUNTY IN WESTERN NEW YORK
NORTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 1000 PM EDT
* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ELMA...OR NEAR LANCASTER...AND MOVING
NORTHEAST AT 51 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALDEN BY 910 PM EDT...
DARIEN BY 915 PM EDT...
BATAVIA BY 930 PM EDT...
BYRON BY 940 PM EDT...
LAT...LON 4314 7810 4313 7807 4294 7795 4275 7878
4288 7888
TIME...MOT...LOC 0103Z 244DEG 45KT 4287 7862
$$
TMA1 follow-up statement
000
WWUS51 KBUF 270129
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
929 PM EDT SUN OCT 26 2008
NYC029-037-121-270139-
/O.CAN.KBUF.SV.W.0165.000000T0000Z-081027T0200Z/
WYOMING NY-GENESEE NY-ERIE NY-
929 PM EDT SUN OCT 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ERIE...GENESEE AND
NORTHWESTERN WYOMING COUNTIES IS CANCELLED...
AT 929 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4314 7810 4313 7807 4294 7795 4275 7878
4288 7888
TIME...MOT...LOC 0129Z 244DEG 45KT 4301 7822
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 8:03 PM EDT, 1 hour earlier.
Area forecast discussion, Oct 26, 8:03 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
803 PM EDT SUN OCT 26 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING WITH WINDY
CONDITIONS AND RAIN SHOWERS. THIS FRONT WILL USHER IN THE COLDEST
AIR OF THE SEASON AND SET THE STAGE FOR AN EXTENDED PERIOD OF LAKE
EFFECT PRECIPITATION. INITIALLY A RAIN AND WET SNOW MIX IS EXPECTED
DOWNWIND OF THE LAKES LATE TONIGHT THROUGH TUESDAY...THEN THE AIR IS
EXPECTED TO BECOME COLD ENOUGH TO SUPPORT ALL SNOW SOUTHEAST OF THE
LAKES TUESDAY NIGHT INTO WEDNESDAY WITH THE POTENTIAL FOR
ACCUMULATING LAKE SNOWS IN THE SNOWBELTS.
&&
.NEAR TERM /THROUGH MONDAY/...
BASED ON THE CONTINUED PRESENCE OF SCATTERED LIGHTNING STRIKES
ACROSS THE NIAGARA PENINSULA AND SOUTHERN ONTARIO...HAVE UPDATED
THE FORECAST TO INCLUDE A CHANCE OF TRHUNDERSTORMS THIS EVENING.
NO OTHER CHANGES AT THIS TIME...THE PREVIOUS FORECAST THINKING
FOLLOWS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH SHOWERS LIKELY.
EXPECT THE SHOWERS TO TAPER OFF FROM WEST TO EAST AS THE COLD FRONT
CLEARS MOST OF OUR AREA BY 06Z. AIR BEHIND THE FRONT WILL BE COLD
ENOUGH FOR LAKE EFFECT SHOWERS.
OFF LAKE ERIE IT SHOULD SET UP ACROSS NORTHERN CHAUTAUQUA AND
CATTARAUGUS COUNTIES WHERE PRECIPITATION TYPE WILL BE ELEVATION
DEPENDENT...WITH 3 INCHES AN ESTIMATE AT THIS TIME IN THE HEAVIEST
SNOW...THOUGH THERE IS A POTENTIAL FOR MORE. NAM BUFKIT WINDS AROUND
5 THOUSAND FEET BACK TO AROUND 245 DEGREES AROUND 12Z WHICH MOVES
THE BAND OVER THE BUFFALO AREA, BUT WITH TEMPERATURES IN THE LOW 40S
AND 850 MB TEMPERATURES ONLY AROUND -4, IT SHOULD BE ALL RAIN, WITH
SOME MELTING SNOW MIXING IN AT TIMES...AND A CHANCE OF GRAUPEL AND
THUNDER. THE BAND PERSISTS OVER THE BUFFALO AREA INTO MID DAY THEN
WEAKENS AND SHIFTS BACK SOUTH WITH WIND SHEAR DEVELOPING.
OFF LAKE ONTARIO WINDS DO NOT LINE UP WELL UNTIL LATE TONIGHT, THEN
SHIFT AGAIN DURING MONDAY, SO THE BAND SHOULD NOT BE VERY WELL
ORGANIZED, AND THERE IS LESS OF A THREAT, WITH MAINLY CHANCE
POPS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
OUR ATTENTION IN THE SHORT TERM WILL BE FOCUSED ON THE MESOSCALE
WITH A LONG LASTING EARLY SEASON LAKE EFFECT EVENT ONGOING
THROUGHOUT THE PERIOD.
FIRST SOME SYNOPTICS...A DEEP LONGWAVE TROUGH WILL BE WELL
ESTABLISHED OVER THE GREAT LAKES AND NEW ENGLAND THROUGH THE PERIOD.
A GENERAL CYCLONIC NORTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD
WITH NUMEROUS DIFFICULT TO TIME SHORTWAVES. MODELS ARE STILL NOT IN
GOOD AGREEMENT WITH RESPECT TO THE DETAILS OF COASTAL CYCLOGENESIS
ALONG THE NORTHERN NEW ENGLAND COAST TUESDAY AND TUESDAY NIGHT. THIS
SYSTEM WILL STAY WELL TO OUR EAST...BUT THE FLOW AROUND THE
DEVELOPING CIRCULATION MAY HAVE IMPORTANT IMPLICATIONS ON OUR LAKE
EFFECT REGIME. THE CYCLONIC FLOW AND PASSAGE OF VARIOUS SHORTWAVES
WILL KEEP SCATTERED RAIN AND SNOW SHOWERS GOING THROUGH MUCH OF THE
PERIOD AWAY FROM LAKE EFFECT AREAS.
NOW FOR THE LAKE EFFECT...
OFF LAKE ERIE...SECONDARY COLD FRONT AND MID LEVEL SHORTWAVE WILL BE
IN THE PROCESS OF DROPPING SOUTHEAST ACROSS WESTERN NY MONDAY
EVENING. EXPECT THIS TO ENHANCE THE LAKE ERIE BAND AND DRIVE IT
QUICKLY SOUTH THROUGH SKI COUNTRY AND INTO THE SOUTHERN TIER DURING
THE EVENING. PTYPE SHOULD BE ALL RAIN INITIALLY WITH 850MB TEMPS
ONLY -2C TO -3C. THIS BAND MAY BREAK APART DUE TO THE QUICK WIND
SHIFT AND SUBSEQUENT INCREASE IN SHEAR. LATER MONDAY NIGHT RIGHT
THROUGH TUESDAY NIGHT EXPECT MULTIPLE BANDS TO DEVELOP ACROSS THE
WESTERN SOUTHERN TIER ON NW FLOW AND FOCUS ON THE CHAUTAUQUA RIDGE.
850MB TEMPS SLOWLY DROP LATER MONDAY NIGHT THROUGH TUESDAY. THIS
SHOULD SUPPORT A STEADY LOWERING OF SNOW LEVELS WITH SNOW BEGINNING
TO MIX IN BY 06Z TUE ABOVE 1800 FEET...THEN AT LOWER ELEVATIONS BY
TUESDAY MORNING AS 850MB TEMPS DROP TO -5C. ON TUESDAY EXPECT A
RAIN/SNOW MIX ACROSS LOWER ELEVATIONS...AND PROBABLY ALL SNOW ABOVE
ABOUT 1200 FEET OR SO AS 850MB TEMPS DROP TO AROUND -7C BY
AFTERNOON. TUESDAY NIGHT THROUGH WEDNESDAY FORECAST PROFILES ARE
PLENTY COLD ENOUGH FOR ALL SNOW.
AS FAR AS AMOUNTS GO...THE LONG DURATION OF THE EVENT SUGGESTS
SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG THE CHAUTAUQUA RIDGE.
BOUNDARY LAYER WINDS WILL BE NEARLY PERPENDICULAR TO THE RIDGE LINE
CREATING EFFICIENT UPSLOPE FLOW. THE MAJOR WILDCARD IN THIS SETUP IS
THE EVENTUAL PLACEMENT OF THE UPSTREAM CONNECTION TO LAKE HURON...
AND THIS TYPE OF DETAIL CANNOT BE FORECAST AT THIS TIME RANGE. IN
THESE TYPES OF EVENTS...THE HEAVIEST SNOWS TEND TO CONCENTRATE IN
NARROW AREA ALONG THE LEADING EDGE OF THE HIGHER TERRAIN...IN PLACES
LIKE SHERMAN...MAYVILLE... SOUTH DAYTON...AND PERRYSBURG. ALONG THE
LAKESHORE THERE WILL PROBABLY BE VERY LITTLE...WITH LOWERING AMOUNTS
AS YOU MOVE FURTHER INLAND AWAY FROM THE RIDGE LINE. GIVEN THE
FORECAST THERMAL PROFILES AND LAKE INSTABILITY...THE BEST TIME
WINDOW FOR ACCUMULATING SNOWS APPEARS TO BE FROM LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING. STILL TOO EARLY FOR A WATCH...
BUT WILL CONTINUE TO MONITOR.
OFF LAKE ONTARIO...EXPECT A SIMILAR SCENARIO WITH AN ENHANCED
FRONTAL BAND UP NEAR WATERTOWN EARLY MONDAY EVENING MOVING QUICKLY
SOUTH ACROSS THE TUG HILL AND SETTLING ALONG THE SOUTHEAST SHORE
LATER IN THE EVENING. TEMPERATURE PROFILES SUGGEST MAINLY RAIN
ACROSS LOWER ELEVATIONS MONDAY EVENING...WITH PERHAPS AN INCH OR TWO
OF SLUSH ON THE TUG HILL. DURING THE DAY TUESDAY FLOW WILL BE
NORTHWEST...AND PROBABLY TOO MUCH NORTHERLY COMPONENT TO STILL
SUPPORT A GOOD SINGLE BAND. EXPECT WIDESPREAD MULTIPLE BANDS FROM
EASTERN NIAGARA THROUGH OSWEGO COUNTIES...EXTENDING WELL INLAND INTO
THE FINGER LAKES. BOUNDARY LAYER TEMPS STILL LOOK TOO WARM TO
SUPPORT MUCH ACCUMULATION IN THESE LOWER ELEVATION AREAS...BUT WILL
NEED TO WATCH THE BRISTOL HILLS CLOSELY IN ONTARIO COUNTY.
TUESDAY NIGHT INTO WEDNESDAY A SURFACE LOW DEVELOPING JUST EAST OF
MAINE MAY TEND TO BACK THE WINDS A LITTLE OVER LAKE ONTARIO. THIS
MAY SETUP A MORE FAVORABLE SCENARIO FOR A SINGLE PLUME OF LAKE
EFFECT COMING INTO WAYNE/NORTHERN CAYUGA/OSWEGO COUNTIES. 850MB
TEMPS COLD ENOUGH TO SUPPORT ALL SNOW TUESDAY NIGHT THROUGH
WEDNESDAY. AGAIN...AT THIS TIME RANGE THE SPECIFICS ON THE EXACT
PLACEMENT AND INTENSITY OF THIS BAND ARE VERY UNCERTAIN...HOWEVER
THE POTENTIAL CERTAINLY EXISTS FOR ACCUMULATING LAKE EFFECT SNOW
SOUTHEAST OF LAKE ONTARIO DURING THIS TIME PERIOD. STAY TUNED...
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
EXTENDED MODEL GUIDANCE IS BEGINNING TO COME BACK INTO BETTER
AGREEMENT AGAIN WITH RESPECT TO THE LONGWAVE PATTERN EVOLUTION WITH
A GENERAL TREND TOWARDS DE-AMPLIFICATION AND A MORE ZONAL FLOW
ACROSS THE NOAM SECTOR BY DAY 7. FULL DISK SATELLITE IMAGERY THIS
AFTERNOON SHOWING A PARADE OF STRONG PACIFIC SHORTWAVES OVER THE
CENTRAL AND WESTERN PACIFIC. THESE SHORTWAVES WILL MOVE ONSHORE IN
THE PACIFIC NORTHWEST AND BRITISH COLUMBIA AND EFFECTIVELY KNOCK
DOWN THE WESTERN RIDGE WITH CONCURRENT DOWNSTREAM DE-AMPLIFICATION
AND HEIGHT RISES OVER THE EASTERN CONUS.
LOOKING AT THE DETAILS...THURSDAY AND FRIDAY HEIGHTS WILL RISE
SIGNIFICANTLY AS THE NORTHEAST USA/SOUTHEAST CANADA TROUGH LIFTS
RAPIDLY INTO ATLANTIC CANADA IN RESPONSE TO AN UPSTREAM KICKER
DIGGING THROUGH THE CANADIAN PRAIRIES. AT THE SAME TIME A SURFACE
HIGH WILL BUILD INTO THE MID ATLANTIC...WITH INCREASING SOUTHERLY
RETURN FLOW ALLOWING 850MB TEMPS TO SOAR TO +8C OR BETTER THURSDAY
AND FRIDAY. THIS WILL BRING TEMPERATURES RAPIDLY BACK TO SEASONAL
AVERAGES OR EVEN A LITTLE ABOVE BY THE END OF THE WEEK. LATEST
00Z/26 MODEL GUIDANCE IS COMING INTO BETTER AGREEMENT FOR NEXT
WEEKEND. BOTH THE GFS AND ECMWF DIG A RATHER POTENT SHORTWAVE INTO
SOUTHEAST CANADA FRIDAY NIGHT INTO SATURDAY. THIS WILL DRAG A
SHALLOW SURFACE COLD FRONT SOUTH ACROSS THE LOWER LAKES AND BRING A
QUICK SHOT OF COLDER AIR TO THE REGION. THE SURFACE FRONT WILL BE
SHALLOW AND HAVE LITTLE MOISTURE OR UPPER LEVEL FORCING FOR ASCENT
ASSOCIATED WITH IT. FOR NOW WILL JUST COVER THE FROPA WITH LOW
CHANCE POPS FRI NIGHT INTO SATURDAY. TEMPERATURES WILL DROP BACK TO
A LITTLE BELOW AVERAGE FOR NEXT WEEKEND IF THE CURRENT MODEL
FORECASTS VERIFY.
LOOKING A LITTLE FURTHER AHEAD...THE GEFS ENSEMBLE MEAN AND THE LOW
RESOLUTION BAROTROPIC DAVA MODEL ARE IN GOOD AGREEMENT IN BUILDING
AN AREA OF WELL ABOVE AVERAGE HEIGHTS CENTERED ON THE GREAT LAKES IN
THE 8-14 DAY RANGE. BASED ON THIS UPPER AIR PATTERN...KLEIN AND
NEURAL NET TOOLS FROM CPC SUPPORT A HIGH PROBABILITY OF ABOVE NORMAL
TEMPERATURES FOR WEEK 2 OF THE FORECAST.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A COLD FRONT CURRENTLY STRETCHING FROM GEORGIAN BAY TO WESTERN
LAKE ERIE WILL PUSH EAST ACROSS THE FORECAST AREA DURING THE
COURSE OF THE EVENING AND EARLY OVERNIGHT HOURS. SHOWERS AND
SCATTERED THUNDERSTORMS AHEAD OF THE FRONT WILL PRODUCE MVR
RESTRICTIONS AT TIMES...THEN WILL BE FOLLOWED BY GENERAL VFR
CONDITIONS THE REMAINDER OF THE NIGHT AND INTO MONDAY MORNING.
EXCEPTIONS TO THIS WILL COME NORTHEAST OF THE LAKES...WHERE BANDS
OF LAKE EFFECT RAIN SHOWERS AND ASSOCIATED MVFR CONDITIONS WILL
DEVELOP AS COLDER AIR ALOFT WORKS INTO THE AREA OVERNIGHT. WHERE
THESE BANDS IMPACT THE HIGHER TERRAIN EAST OF LAKE ERIE
OVERNIGHT...WET SNOW SHOWERS AND LOCALIZED IFR CONDITIONS WILL BE
POSSIBLE INTO MONDAY MORNING.
MONDAY MORNING...THE BAND OF LAKE EFFECT PRECIP OFF LAKE ERIE SHOULD MOVE
NORTH INTO THE VCNTY OF KBUF...LOWERING CONDITIONS TO MVFR AND
OCCASIONALLY IFR IN RAIN AND POSSIBLE WET SNOW. OCCASIONAL THUNDER
WILL ALSO BE POSSIBLE WITHIN THE BAND DURING THIS TIME FRAME.
BY MONDAY AFTERNOON...A MORE GENERAL AREA OF RAIN SHOWERS WILL
BEGIN OVERSPREADING THE AREA FROM THE WEST AS ANOTHER SHORTWAVE TROUGH
PUSHES EAST INTO THE REGION. WHILE THIS WILL RESULT IN PREVAILING CONDITIONS
DETERIORATING TO MVFR FROM WEST TO EAST IN THE AFTERNOON...IT WILL
ALSO HELP TO DISRUPT THE LAKE EFFECT ACTIVITY AND CAUSE IT TO
WEAKEN.
OUTLOOK...
TUESDAY...MVFR/AREAS OF IFR IN LAKE EFFECT RAIN AND SNOW SHOWERS.
WEDNESDAY...MVFR/AREAS IFR IN LAKE EFFECT SNOW SHOWERS SE OF THE
LAKES.
THURSDAY...VFR.
FRIDAY...OCCASIONAL MVFR IN SHOWERS.
&&
.MARINE...
GALE WARNINGS CONTINUE ON THE LAKES...THOUGH THE SUSTAINED SOUTHWEST
WINDS SHOULD REMAIN BELOW GALES, WE EXPECT GALE FORCE GUSTS, SO WILL
LET THE WARNINGS RIDE UNTIL THEY EXPIRE AT MIDNIGHT. SOUTHWEST WINDS
WILL SUBSIDE TONIGHT...BUT THEY WILL STILL BE STRONG ENOUGH FOR
SMALL CRAFT ADVISORIES THROUGH MONDAY. WINDS FINALLY SHIFT TO
NORTHWEST LATE MONDAY AND CONTINUE INTO TUESDAY...WITH SMALL CRAFT
ADVISORIES LIKELY THROUGH TUESDAY WITH COLD AIR BRINGING WINDS ALOFT
DOWN TO THE SURFACE.
NORTHWEST WINDS WILL INCREASE AGAIN TUESDAY NIGHT INTO WEDNESDAY
WITH A LIKELIHOOD OF GALE FORCE WINDS...ESPECIALLY ON LAKE ONTARIO.
THIS WILL BE IN RESPONSE TO A STRONG SURFACE LOW DEVELOPING ALONG
THE NORTHERN NEW ENGLAND COAST AND TRACKING INTO EASTERN QUEBEC.
THIS LOW WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE LOWER GREAT
LAKES...AND DRAW DOWN MUCH COLDER AIR WHICH WILL STEEPEN THE LOW
LEVEL LAPSE RATES OVER THE WARM LAKE WATERS AND ALLOW FOR EFFICIENT
MOMENTUM TRANSFER OF HIGHER WINDS DOWN TO THE SURFACE. WINDS ARE
EXPECTED TO DIMINISH THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO
THE REGION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LEZ040-041-061.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR LEZ020.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LOZ045-
062>065.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR LOZ042>044.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...APB/JJR
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APB/JJR
MARINE...APB/HITCHCOCKHazardous weather outlook, Oct 26, 4:04 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EDT SUN OCT 26 2008 NYZ001-002-010-011-272015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 404 PM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A BAND OF LAKE EFFECT RAIN IS EXPECTED TO DEVELOP ACROSS METRO BUFFALO MONDAY MORNING. THE RAIN MAY BE HEAVY AT TIMES AND RESULT IN SOME PONDING OF WATER AND MINOR FLOODING OF POOR DRAINAGE AREAS...ESPECIALLY IN AREAS WHERE STORM DRAINS ARE CLOGGED BY LEAVES. THE RAIN MAY OCCASIONALLY MIX WITH WET SNOW OR SNOW PELLETS...BUT NO SIGNIFICANT ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-272015- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 404 PM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT LAKE EFFECT RAIN IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SKI COUNTRY LATER TONIGHT. THE RAIN MAY MIX WITH OR CHANGE TO WET SNOW ACROSS THE HIGHER TERRAIN. A SLUSHY 1 TO 3 INCHES OF ACCUMULATION IS POSSIBLE BY DAYBREAK ABOVE ABOUT 1200 FEET IN ELEVATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LAKE EFFECT RAIN AND SNOW IS EXPECTED ACROSS PORTIONS OF THE WESTERN SOUTHERN TIER AND SKI COUNTRY MONDAY NIGHT THROUGH WEDNESDAY MORNING. THE MIX WILL CHANGE TO ALL SNOW BY TUESDAY EVENING...ESPECIALLY ACROSS HIGHER TERRAIN. ACCUMULATING SNOW IS POSSIBLE ACROSS PORTIONS OF THE AREA...ESPECIALLY LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER SOURCE OF WEATHER INFORMATION FOR DETAILS ON THIS TURN TOWARDS MORE WINTRY WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-014-021-272015- MONROE-LIVINGSTON-ONTARIO-ALLEGANY- 404 PM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-272015- WAYNE-NORTHERN CAYUGA-OSWEGO- 404 PM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LAKE EFFECT RAIN AND WET SNOW IS EXPECTED MONDAY NIGHT THROUGH TUESDAY. THE AIR SHOULD BECOME COLD ENOUGH TO CHANGE PRECIPITATION TO ALL SNOW TUESDAY NIGHT THROUGH WEDNESDAY. IT REMAINS TOO EARLY FOR ANY SPECIFICS ON LOCATION OR AMOUNT...HOWEVER IT APPEARS SOME ACCUMULATING LAKE SNOWS ARE POSSIBLE BY MIDWEEK IN SOME LOCATIONS SOUTHEAST OF LAKE ONTARIO. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER SOURCE OF WEATHER INFORMATION FOR DETAILS ON THIS TURN TOWARDS MORE WINTRY WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-272015- JEFFERSON-LEWIS- 404 PM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LAKE EFFECT RAIN WILL MOVE SOUTH ACROSS THE REGION MONDAY EVENING. THE RAIN MAY MIX WITH OR CHANGE TO WET SNOW ACROSS THE TUG HILL WHERE SOME MINOR SLUSHY ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-272015- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 404 PM EDT SUN OCT 26 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WINDS ARE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ042>044-SLZ022-024-272015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 404 PM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WINDS ARE LIKELY LATE TUESDAY NIGHT THROUGH WEDNESDAY ON LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ045-062>065-272015- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 404 PM EDT SUN OCT 26 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WINDS ARE LIKELY LATE TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Oct 26, 6:06 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 606 PM EDT SUN OCT 26 2008 NYZ001-002-010-011-270115- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 606 PM EDT SUN OCT 26 2008 SHOWERS WILL CONTINUE MOVING OVER THE REGION THIS EVENING. THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL ARE LIKELY THROUGH 7 PM, ESPECIALLY OVER NIAGARA AND ORLEANS COUNTIES AND ERIE COUNTY NORTH OF BUFFALO.
Local storm report, Oct 26, 6:53 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
653 PM EDT SUN OCT 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST CAMBRIA 43.18N 78.83W
10/26/2008 E60 MPH NIAGARA NY AMATEUR RADIO
&&
TMASpecial weather statement, Oct 26, 7:11 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 711 PM EDT SUN OCT 26 2008 NYZ006>008-270015- JEFFERSON NY-LEWIS NY-OSWEGO NY- 711 PM EDT SUN OCT 26 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... WINDS TO 50 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF WATERTOWN TO 7 MILES SOUTHWEST OF ADAMS TO 16 MILES SOUTHWEST OF PULASKI...AND MOVING EAST AT 47 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WORTH AT 720 PM EDT... BARNES CORNERS AT 725 PM EDT... AMBOY AT 730 PM EDT... WILLIAMSTOWN AT 735 PM EDT... REDFIELD AT 740 PM EDT... NORTH OSCEOLA AT 745 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY TMA
Local storm report, Oct 26, 7:21 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
721 PM EDT SUN OCT 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG WILSON 43.31N 78.83W
10/26/2008 NIAGARA NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0655 PM TSTM WND DMG LOCKPORT 43.17N 78.70W
10/26/2008 NIAGARA NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0655 PM TSTM WND DMG NEWFANE 43.29N 78.70W
10/26/2008 NIAGARA NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
TMASpecial weather statement, Oct 26, 8:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 858 PM EDT SUN OCT 26 2008 NYZ010>012-085-270200- ERIE NY-GENESEE NY-WYOMING NY- 858 PM EDT SUN OCT 26 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST SENECA...AND MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALDEN AT 910 PM EDT... CORFU AT 920 PM EDT... EAST PEMBROKE AT 925 PM EDT... OAKFIELD AT 930 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:49 PM EDT | Winter Storm Watch | BUF | Jefferson, Lewis, Oswego | 12 hr |
| Oct 27, 3:53 PM EDT | Gale Watch | BUF | 11 hr | |
| Oct 27, 3:53 PM EDT | Small Craft Advisory | BUF | 11 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.